MAUDE Adverse Event Report: QUIDEL CARDIOVASCULAR INC. TRIAGE D-DIMER PANEL

QUIDEL CARDIOVASCULAR INC. TRIAGE D-DIMER PANEL
Model Number 98100
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
Customer called in precision issue with the triage d-dimer panel with one patient.On (b)(6) 2021 patient came into facility with clotting issues.Patient was being treated for the clotting and rehydrated based on symptoms prior to physicians receiving the initial d-dimer result.Initial d-dimer result on triage >5000ng/ml.An hour later a new draw was collected and d-dimer result on triage <100ng/ml.Site cut-off for d-dimer on triage >600ng/ml.No confirmatory testing performed.Patient flown to alternate hospital for care, no additional information on patient available.Customer thinks she recalls the first sample having some clumping, possibly cold agglutination, or aggregation; however, not sure.An update provided by the customer, stated the patient was treated with heparin and nurse may have drawn the sample.Customer not sure if the draw was taken from the arm receiving heparin.Customer stated it might have been a sample draw error, but not sure.
 
Additional Manufacturer Narrative
Investigation conclusion: customer mentioned potential issues with both samples collected from the patient; possible cold agglutinin and draw error.These issues can affect device performance and recovery, technical support provided customer information from the package insert.The customers complaint was not replicated during in-house testing of retain device lot t12158n.Retains of the complaint when tested with an in-house calibrator performed proprerly, no precision issues observed.Manufacturing batch records for lot t12158n were reviewed and found that the lot met final release specifications.Unable to determine root cause of complaint.Based on the information available, there is no indication of a product deficiency and no correction action is required.

Brand Name
TRIAGE D-DIMER PANEL
Common Device Name
TRIAGE D-DIMER PANEL
Manufacturer (Section D)
QUIDEL CARDIOVASCULAR INC.
9975 summers ridge road
san diego CA 92121
MDR Report Key12250335
Report Number3013982035-2021-00016
Device Sequence Number17237441
Product Code GHH
UDI-Device Identifier30014613338000
UDI-Public(01)30014613338000(10)T12158N(17)220126(11)210412
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K042890
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2022
Device Model Number98100
Device Catalogue Number98100
Device Lot NumberT12158N
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2021
Initial Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRIAGE METER PN: 55070, SN: (B)(4)